OSU Navigation Bar

The Ohio State University University Libraries Knowledge Bank

Administration of a Glycoprotein IIb/IIIa Receptor Blocker with a Thienopyridine Derivative Does Not Increase the Risk of Thrombocytopenia

Please use this identifier to cite or link to this item: http://hdl.handle.net/1811/31906

Show simple item record

Files Size Format View
V105N4_74.pdf 30.11Kb PDF View/Open

dc.creator Silver, Kevin H.
dc.creator Newman, Isadore
dc.creator Rohr, Susan M.
dc.creator Johnson, Jeremy
dc.creator Josephson, Richard A.
dc.date.accessioned 2008-04-03T16:42:23Z
dc.date.available 2008-04-03T16:42:23Z
dc.date.issued 2005-09
dc.identifier.citation The Ohio Journal of Science, v105, n4 (September, 2005), 74-78. en_US
dc.identifier.issn 0030-0950 en_US
dc.identifier.uri http://hdl.handle.net/1811/31906
dc.description Author Institution: Akron Cardiology Consulltants, OH en_US
dc.description Author Institution: Dept. of Educational Foundations & Leadership, University of Akron, OH en_US
dc.description Author Institution: Summa Health System, University of Akron, OH en_US
dc.description Author Institution: Dept. of Medicine, Northeast Ohio Universities College of Medicine, Rootstown, OH en_US
dc.description Author Institution: Cardiac Rehabilitation Institute, Summa Health Syste, University of Akron, OH en_US
dc.description.abstract The combination of aspirin, a thienopyridine derivative, and a glycoprotein IIb/IIIa receptor inhibitor has become standard therapy for patients undergoing percutaneous coronary intervention (PCI). Recent studies have shown an increased incidence of thrombocytopenia in those patients receiving a high loading dose of clopidogrel (thienopyridine) with abciximab (IIb/IIIa receptor inhibitor) prior to coronary intervention. We reviewed the records of 504 patients who underwent PCI at a large tertiary care hospital and noted an incidence of thrombocytopenia of 4.8%, comparable to published historical controls who received abciximab without clopidogrel. In patients undergoing PCI, there was no difference in thrombocytopenia or bleeding complications between patients receiving a high or a low dose of a thienopyridine. We conclude that a high loading dose of a thienopyridine derivative prior to PCI may be administered safely and efficaciously in the setting of concomitant administration of abciximab without an undue risk of thrombocytopenia. en_US
dc.language.iso en_US en_US
dc.rights Reproduction of articles for non-commercial educational or research use granted without request if credit to The Ohio State University and The Ohio Academy of Science is given. en_US
dc.title Administration of a Glycoprotein IIb/IIIa Receptor Blocker with a Thienopyridine Derivative Does Not Increase the Risk of Thrombocytopenia en_US
dc.type Article en_US